MDJunction - People Helping People
 
Ask a Question
03/30/2012 09:22 AM

new member needing help

caseyrose25
caseyrose25  
Posts: 15
Member

Hi everyone. I'm a 32 yr old Female from the UK who suffers extreme anxiety and panic attacks due to having crohn's disease and colitis. I have been researching Gabapentin which may have a different name in your area and wondered if anyone on here takes it to help with their symptoms and if they have suffered any serious side effects. Be grateful for some help
Reply

03/30/2012 09:23 AM
mem6526


03/30/2012 04:00 PM
sassy2684
sassy2684  
Posts: 443
Member

Welcome and glad that you have found us! We are a very supportive group and will help as best we can. I currently take Zoloft and Xanax as my anxiety meds. I know that you may fear the side effects (all apart of panic and anxiety) but your doctor probably thinks the side effects outweigh you not taking them (if that makes sense). I has some side effects with mine but within about 3 weeks they were just about completely gone. Everyone is different when it comes to side effects. Hopefully someone on here has or is taking the same medication as you and can be a more helpful then me! ((Hugs))

Post edited by: sassy2684, at: 03/30/2012 04:00 PM


03/30/2012 04:08 PM
njhoppe
njhoppe  
Posts: 2208
Group Leader

Hi caseyrose and welcome. I'm so glad you found us. I personally have not taken gabapentin. I take zoloft and lorazepam. My job involves working with medications and usually gabapentin is used for nerve pain but is sometimes used for depression and mood stablizing. I don't think I've ever heard of it being used for anxiety but it does have a sedative effect. My daughter took gabapentin for a short time (for other reasons) and had not side effects except for drowsiness but that resolved in a week or 2.

You will find alot of warm, caring people here and we are ready to listen and help when we can. I hope you post here often.

Hugs,

nj


03/30/2012 04:15 PM
IDoNotKnow
IDoNotKnow  
Posts: 23928
VIP Member

I think Gabapentin is Neurontin. I also take it. I take it for a few reasons. I don't notice bad side effects.

03/30/2012 04:16 PM
IDoNotKnow
IDoNotKnow  
Posts: 23928
VIP Member


03/30/2012 04:18 PM
mem6526

Gabapentin IS Neurontin. Here is some more information below.

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000940/

Post edited by: angelonearth, at: 03/30/2012 04:19 PM

Post edited by: angelonearth, at: 03/30/2012 04:32 PM


03/31/2012 08:44 AM
caseyrose25
caseyrose25  
Posts: 15
Member

Thanks everyone. I'd never heard of it either until recently. i have an appointment with my specialist on Monday so i'll enquire about it then. It's just when you take so many medications for this that and the other you have to be careful that they dont start reacting badly with eachother. i have bad pain from Crohn's, colitis and IBD which is where the Anxiety has stemmed from over the yrs x

03/31/2012 02:05 PM
kildare56
kildare56  
Posts: 4149
Group Leader
I'm an Advocate

Caseyrose, I am also a fellow Crohn's patient should you ever need someone to speak about that with. As everyone has said, WELCOME!!!!!!

03/31/2012 06:52 PM
AmyGirl
AmyGirl  
Posts: 2078
VIP Member

Hey Caseyrose and welcome to the group!!!As you see there are so many wonderful people here ready to help with all they can!! Smile
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved